Lamotrigine : Hi all I'm experiencing... - Epilepsy Research UK

Epilepsy Research UK
2,097 members624 posts

Lamotrigine

Shelleybat
Shelleybat
6 Replies

Hi all

I'm experiencing what I think are side effects from Lamotrigine; I'm on a pretty low dose, 2 weeks on 25mg and last weds started taking 50mg. Yesterday and today, I've got what's best described as a "low pressure" headache. Paracetamol/Neurofen don't really seem to touch it and it's not affecting my sleep, but wondered if anyone else has had a similar experience? Should I wait longer to see if it goes away? It makes me feel pretty tired and don't fancy this on a daily basis!

Thanks

Shelley

6 Replies
oldestnewest
Shelleybat

Actually quick addition! More like a tension headache than low pressure !

Reply
Mordivor

Hi, my son was on Lamotrigine for a long time, he was on 5mls twice a day, he was having headaches and tiredness, then the eventualy the tiredness got so bad he slept throw night and day, was off school for months, we didn't realise at first what was causing him to sleep so much, it was only when he came off the drug the tiredness stopped.

1 like
Reply
maya72
maya72
in reply to Mordivor

It's takes time body to adjust .Side effects especially when you increase the dose makes you worried.Balanse is awful but as soon as body get used especially headache will be better from my experience .All the best

1 like
Reply
Shelleybat
Shelleybat
in reply to maya72

Hi Maya

How funny, after I posted that.... late Friday evening the headache had gone!

Thanks for replying 👋🏻

Reply
Rpfairhurst

Hi Shelley,

Just a quick note if it helps... I take Lamotrigine tablets 100mg twice a day for epilepsy and it’s a very good medication most people who take this drug don’t have long term issues with it and it’s widely used / I’d give it a bit longer and if you still have a problem just go back to your GP and try something else... hope you get things sorted. All the best, take care... Rich

Reply
Shelleybat

Hi Rich

My dose is low, 50mg a day but the headaches seem to have gone mostly! I've got a benign meningioma that's going to be evicted in January as that's the culprit!!

Thanks for responding, all very new to me!

Reply

You may also like...